Doctor raises GLP 1 long term side effects as evidence on lasting gut symptoms stays thin
Physician Joseph Varon told The National News Desk that some patients have diarrhea years after stopping GLP 1 drugs. The report said causation was not shown, and the meaning of rodent thyroid tumor findings for people remains unknown.
UNITED STATES
- What's newPhysician Joseph Varon of the Independent Medical Alliance told The National News Desk that some of his patients have diarrhea after meals two or three years after stopping GLP 1 drugs.
- Why it mattersThe claim adds to questions about long term safety, but it rests on cases from one practice. The report said causation was not shown and evidence of lasting gut problems is limited.
- What's nextOnly controlled long term studies and safety reporting can show whether lasting gut symptoms are linked to the drugs. The human meaning of rodent thyroid tumor findings also remains open.